Alert archive / Ohio / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 49, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 15, 2023, 9:23 PM EDT for 6 counties in Ohio. It was in force for 67 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2023, 9:23 PM EDT (01:23 UTC)
- Expired
- Jun 15, 2023, 10:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Crawford County, OH, Holmes County, OH, Morrow County, OH, Richland County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 9:30 PM EDT | TSTM WND DMG | 2 Ese Crestline, OH | Corrects previous non-tstm wnd dmg report from 2 ESE Crestline. Tree reported down on North Horning Road. |
| Jun 15, 9:30 PM EDT | TSTM WND DMG | 2 Ese Crestline, OH | Tree reported down on North Horning Road. |
| Jun 15, 9:30 PM EDT | NON-TSTM WND DMG | 2 Ese Crestline, OH | Tree reported down on North Horning Road. |
| Jun 15, 9:36 PM EDT | TSTM WND DMG | 1 E Lucas, OH | Large tree down on Route 39. |
| Jun 15, 9:36 PM EDT | TSTM WND DMG | 1 E Lucas, OH | Large tree down on Route 39. |
| Jun 15, 10:12 PM EDT | TSTM WND DMG | 4 Sw Bellville, OH | Two trees downed on property southwest of Bellville. Time estimated via radar. |
| Jun 15, 10:12 PM EDT | TSTM WND DMG | 4 Sw Bellville, OH | Two trees downed on property southwest of Bellville. Time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:17 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
968
WUUS51 KCLE 160123
SVRCLE
OHC005-033-075-117-139-169-160230-
/O.NEW.KCLE.SV.W.0049.230616T0123Z-230616T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
923 PM EDT Thu Jun 15 2023
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Richland County in north central Ohio...
Ashland County in north central Ohio...
Northeastern Morrow County in north central Ohio...
Southeastern Crawford County in north central Ohio...
Southwestern Wayne County in northeastern Ohio...
Northwestern Holmes County in northeastern Ohio...
* Until 1030 PM EDT.
* At 922 PM EDT, severe thunderstorms were located along a line
extending from near Polk to Shelby to 6 miles east of Bucyrus,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Mansfield, Ashland, Bucyrus, Galion, Shelby, Ontario, Lexington,
Crestline, Loudonville, Bellville, Shreve, Hayesville, Polk,
Nashville, Butler, Perrysville, Lucas, Jeromesville, North Robinson
and Mifflin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4055 8263 4084 8302 4090 8270 4097 8213
4066 8188 4057 8213
TIME...MOT...LOC 0122Z 297DEG 32KT 4093 8215 4087 8263 4083 8286
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sefcovic3 follow-up statements
528
WWUS51 KCLE 160154
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
954 PM EDT Thu Jun 15 2023
OHC033-160204-
/O.CAN.KCLE.SV.W.0049.000000T0000Z-230616T0230Z/
Crawford OH-
954 PM EDT Thu Jun 15 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.
LAT...LON 4071 8284 4071 8273 4074 8272 4078 8252
4081 8200 4066 8188 4057 8213 4055 8263
TIME...MOT...LOC 0154Z 334DEG 24KT 4073 8196 4070 8222 4072 8248 4067
8271
$$
OHC005-075-117-139-169-160230-
/O.CON.KCLE.SV.W.0049.000000T0000Z-230616T0230Z/
Richland OH-Ashland OH-Morrow OH-Wayne OH-Holmes OH-
954 PM EDT Thu Jun 15 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHERN RICHLAND...SOUTHERN ASHLAND...NORTHEASTERN MORROW...
SOUTHWESTERN WAYNE AND NORTHWESTERN HOLMES COUNTIES...
At 954 PM EDT, severe thunderstorms were located along a line
extending from near Shreve to near Loudonville to near Mansfield to
near Galion, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Mansfield, Wooster, Ontario, Lexington, Loudonville, Bellville,
Shreve, Hayesville, Nashville, Butler, Perrysville, Lucas, Mifflin,
Mohicanville and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4071 8284 4071 8273 4074 8272 4078 8252
4081 8200 4066 8188 4057 8213 4055 8263
TIME...MOT...LOC 0154Z 334DEG 24KT 4073 8196 4070 8222 4072 8248 4067
8271
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sefcovic881
WWUS51 KCLE 160220
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1020 PM EDT Thu Jun 15 2023
OHC117-169-160229-
/O.CAN.KCLE.SV.W.0049.000000T0000Z-230616T0230Z/
Morrow OH-Wayne OH-
1020 PM EDT Thu Jun 15 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORROW AND
SOUTHWESTERN WAYNE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.
LAT...LON 4056 8252 4067 8253 4067 8194 4066 8189
4057 8213 4057 8220 4056 8227
TIME...MOT...LOC 0219Z 339DEG 13KT 4058 8202 4060 8227 4061 8247
$$
OHC005-075-139-160230-
/O.CON.KCLE.SV.W.0049.000000T0000Z-230616T0230Z/
Richland OH-Ashland OH-Holmes OH-
1020 PM EDT Thu Jun 15 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHEASTERN RICHLAND...SOUTH CENTRAL ASHLAND AND NORTHWESTERN
HOLMES COUNTIES...
At 1019 PM EDT, severe thunderstorms were located along a line
extending from near Nashville to near Loudonville to near Bellville,
moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Loudonville, Bellville, Nashville, Butler and Perrysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4056 8252 4067 8253 4067 8194 4066 8189
4057 8213 4057 8220 4056 8227
TIME...MOT...LOC 0219Z 339DEG 13KT 4058 8202 4060 8227 4061 8247
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sefcovic102
WWUS51 KCLE 160229
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1029 PM EDT Thu Jun 15 2023
OHC005-075-139-160239-
/O.EXP.KCLE.SV.W.0049.000000T0000Z-230616T0230Z/
Richland OH-Ashland OH-Holmes OH-
1029 PM EDT Thu Jun 15 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND...SOUTH
CENTRAL ASHLAND AND NORTHWESTERN HOLMES COUNTIES WILL EXPIRE AT 1030
PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4056 8252 4067 8253 4067 8194 4066 8189
4057 8213 4057 8220 4056 8227
TIME...MOT...LOC 0229Z 297DEG 32KT 4055 8194 4057 8219 4058 8239
$$
SefcovicWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:11 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 15, 8:11 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 811 PM EDT Thu Jun 15 2023 ...00z TAF Aviation and Near Term Forecast Update... .SYNOPSIS... Low pressure will pull a cold front southeast across the area this evening. A trough will linger over the eastern Great Lakes on Friday. A ridge of high pressure will return for the weekend. && .NEAR TERM /THROUGH FRIDAY NIGHT/... 730 pm update... This evening's weather turned very busy in a hurry with convection becoming more severe than expected, especially from the Toledo area eastward towards just west of the CLE metro area as of this update. There is a severe storm watch out for portions of northern Ohio until 11 pm EDT. The severe weather threat should continue for a couple more hours before the convection should start a downward trend with intensity. We will keep this evening update kind of short due to active warnings and severe weather operations going on at this time. Previous discussion... The forecast area resides between a ridge of high pressure over western Pennsylvania and surface low pressure over southern lower Michigan. Moisture is pooling near and immediately ahead of this feature with dewpoints approaching 60 degrees along the I-75 corridor while holding steady or slowly starting to increase in the east. The combination of smoke and increasing cirrus has limiting warming and lowered high temperatures into the 70s for most areas. Mixed layer CAPE is near 1000 J/kg ahead of low pressure in eastern Indiana and expecting instability to increase across mainly NW Ohio this evening as low level moisture continues to increase. Instability is expected to peak through about 7 PM before we lose heating and experience some marginal stabilization of the boundary layer. Cumulus cloud field has developed from near Lansing southwest into northern Indiana along the cold front. Overall deep layer moisture is less than previously expected as evident by considerable dry air in the low level water vapor imagery. This may result in lower coverage of showers and thunderstorms but have only lowered pops by 10-20 percent given stronger forcing is yet to arrive. Potent upper level low continues to pivot south across Michigan late this afternoon with a few thunderstorms starting to develop over Central Lower Michigan. We do still expect showers and thunderstorms to develop as the stronger forcing interacts with the surface front reaching NW Ohio towards 23Z. In addition, activity that develops over southeast Michigan may consolidate over Lake Erie and eventually move onshore near and east of Cleveland as the surface low crosses the lake later this evening. The area is included in a marginal risk for severe weather as shear increases with a jet streak at 500mb rounding the base of the trough. Main window for any strong to severe thunderstorms will be from 5-10 PM although may start to see some CIN developing after 8 PM. Main severe weather concerns this evening are a few wind gusts of 50-60 mph and hail to quarter size. There is some backing of the low level flow ahead of the low and can not rule out some rotation in the atmosphere but LCLs are likely to be too high for much of a tornado concern. Rain showers will linger in the east overnight with cold advection ramping up behind the front. Low clouds also arrive behind this low so minimum temperatures are only expected to drop into the low to mid 50s. Scattered showers may linger across eastern Ohio and Pennsylvania through midday on Friday with the upper trough overhead. Clearing from the northwest will be gradual through the afternoon as high pressure builds into the western Great Lakes. Conditions continue to dry on Friday night with lows in the upper 40s to lower 50s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Upper level ridging and surface high pressure will build over the area from the west during the day Saturday and into the weekend. This ridge begins to weaken as it moves eastward on Sunday as an upper low attempts to move into the Ohio/Tennessee Valley. We should stay dry through the short term as the surface low remains far enough to the south of our area. Highs will be on the increase this weekend with Saturday's highs rise into the upper 80s across western Ohio, mid 70s in central Ohio, and low 70s across eastern Ohio and NW PA. By Sunday, highs in the low to mid 80s will be common areawide with the exception of NW PA with highs in the upper 70s. && .LONG TERM /MONDAY THROUGH THURSDAY/... Upper low over the Ohio Valley may provide enough low level moisture and upper level support to provide some shower/thunderstorm chances during the long term period. Temperatures will gradually cool down next week with highs starting in the mid to upper 80s on Monday with highs in the upper 70s by Thursday. && .AVIATION /00Z Friday THROUGH Tuesday/... The main aviation concerns with this TAF update will be the threat of severe convection through late this evening mainly across north central Ohio possibly impacting CLE, FDY, and MFD sites through 03z or 04z. Have TEMPO groups for those TAF sites to highlight the timing of any convection impacting those airports. A cold front will move through late this evening. Generally VFR conditions are ahead of this cold front, outside of any heavier convection. Behind the front, MVFR to low end MVFR ceilings are expected to move in later tonight through Friday morning or early afternoon. There is some potential for IFR ceilings but have left the ceilings at 1000 feet for this update. We may have to lower those ceilings with the next update for early Friday morning across northwest Ohio and the lakeshore TAF sites. Scattered light rain showers will be around late tonight into Friday. Winds will tend to out of the south or southwest ahead of the low pressure system, eventually shifting to the west and then north behind the low with the wind shift occurring between 03-08Z. North to northwest winds will follow for much the later part of the period on Friday. Some gusts up to 25 knots will be expected. Outlook...Scattered rain showers and non-VFR possible with lower ceilings will linger into Friday across northern Ohio and into Friday evening or night across NW Pennsylvania. && .MARINE... Low pressure and its associated cold front will move southeast across the lake overnight tonight. High pressure then builds in behind this low through the weekend. Light and southeasterly winds ahead of the cold front become northerly at 10-15 knots by Friday morning. Northerly flow remains over the lake until high pressure takes hold over our area by late Saturday night and winds will decrease and become light and variable through the rest of the weekend. Easterly flow 10-15 knots then takes hold as we become sandwiched between two low pressure systems. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...KEC/Griffin SHORT TERM...Iverson LONG TERM...Iverson AVIATION...Griffin MARINE...Iverson
Hazardous weather outlook, Jun 15, 7:38 PM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 738 PM EDT Thu Jun 15 2023 LEZ144>147-164>167-OHZ009>013-017>021-027>031-162345- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Erie-Lorain- Cuyahoga-Lake-Geauga-Hancock-Seneca-Huron-Medina-Summit-Wyandot- Crawford-Richland-Ashland-Wayne- 738 PM EDT Thu Jun 15 2023 ...SEVERE THUNDERSTORM WATCH 311 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142-143-148-149-162-163-168-169-OHZ003-006>008-014-022-023- 032-033-036>038-047-089-PAZ001>003-162345- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Ashtabula Inland-Portage- Trumbull-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 738 PM EDT Thu Jun 15 2023 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 15, 6:32 PM EDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
632 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Hail 2 NW Harbor View 41.71N 83.48W
06/15/2023 E2.50 inch Lucas OH Public
Report from mPING: Tennis Ball (2.50 in.).
&&
MainesLocal storm report, Jun 15, 6:37 PM EDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
637 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Hail 3 NW Harbor View 41.72N 83.48W
06/15/2023 M2.00 inch Lucas OH Trained Spotter
&&
MainesLocal storm report, Jun 15, 6:56 PM EDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
656 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM Hail 6 NNE Rocky Ridge 41.61N 83.17W
06/15/2023 M1.25 inch Ottawa OH Trained Spotter
&&
MainesSpecial weather statement, Jun 15, 7:13 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
713 PM EDT Thu Jun 15 2023
OHZ017-160000-
Hancock OH-
713 PM EDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of northern Hancock
County through 800 PM EDT...
At 713 PM EDT, Doppler radar was tracking a strong thunderstorm near
McComb, or 10 miles northeast of Ottawa, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Findlay, Fostoria, North Baltimore, McComb, Arcadia, Vanlue, Van
Buren, Bloomdale, Benton Ridge and Bairdstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4117 8358 4116 8342 4100 8342 4099 8346
4097 8346 4099 8388 4117 8388
TIME...MOT...LOC 2313Z 268DEG 34KT 4109 8385
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SefcovicSpecial weather statement, Jun 15, 7:47 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Cleveland OH
747 PM EDT Thu Jun 15 2023
OHZ006-017-018-160030-
Seneca OH-Wood OH-Hancock OH-
747 PM EDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of western Seneca,
southeastern Wood and northeastern Hancock Counties through 830 PM
EDT...
At 746 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Baltimore, or 11 miles north of Findlay, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tiffin, Fostoria, North Baltimore, Arcadia, Van Buren, New Riegel,
Bloomdale, Bettsville, Risingsun, Cygnet, Jerry City, West Millgrove,
Bairdstown, Bascom and Kansas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northwestern Ohio.
&&
LAT...LON 4130 8375 4127 8342 4125 8342 4126 8322
4124 8301 4099 8307 4099 8312 4112 8378
TIME...MOT...LOC 2346Z 277DEG 32KT 4120 8367
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SefcovicSpecial weather statement, Jun 15, 8:57 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
857 PM EDT Thu Jun 15 2023
OHZ009-010-018>020-028>030-160145-
Crawford OH-Seneca OH-Huron OH-Erie OH-Richland OH-Medina OH-
Lorain OH-Ashland OH-
857 PM EDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of northern Richland,
Huron, eastern Seneca, Erie, southwestern Medina, northern Ashland,
northeastern Crawford and southwestern Lorain Counties through 945 PM
EDT...
At 856 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from West Salem to Bellevue. Movement was east at 40
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mansfield, Ashland, Norwalk, Shelby, Bellevue, Willard, Wellington,
Lodi, New London, Plymouth, Green Springs, Northern Milan, Milan,
Wakeman, New Washington, Bloomville, Hayesville, Savannah, Chatfield
and Sullivan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Warning remains in effect until 930 PM EDT for portions of
Ashland County. Those under the Tornado Warning should seek shelter
in an interior room away from windows. See that bulletin for more
information.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4080 8243 4091 8288 4099 8304 4126 8309
4125 8284 4136 8284 4128 8240 4099 8191
4099 8213 4097 8213 4103 8226 4088 8241
4077 8217
TIME...MOT...LOC 0056Z 283DEG 36KT 4095 8209 4126 8283
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SullivanThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:02 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood | 43 min |
| Jun 15, 8:08 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 4 hr |
| Jun 15, 8:09 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Erie, Huron, Lorain, Medina, Richland and 1 more | 51 min |
| Jun 15, 8:21 PM EDT | Tornado Warning | CLE | Ashland, Huron, Richland | 24 min |
| Jun 15, 8:30 PM EDT | Flash Flood Warning | CLE | Erie, Huron | 5 hr |
| Jun 15, 8:41 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 79 min |
| Jun 15, 8:45 PM EDT | Special Marine Warning | CLE | 90 min | |
| Jun 15, 8:48 PM EDT | Tornado Warning | CLE | Ashland, Wayne | 42 min |
| Jun 15, 8:57 PM EDT | Special Weather Statement | CLE | Huron | 48 min |
| Jun 15, 9:15 PM EDT | Areal Flood Advisory | CLE | Ashland, Wayne | 3 hr |
| Jun 15, 9:53 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 46 min |
| Jun 15, 10:07 PM EDT | Special Weather Statement | CLE | Knox | 53 min |
| Jun 15, 10:08 PM EDT | Areal Flood Advisory | CLE | Ashland, Wayne | 2 hr |
| Jun 15, 11:02 PM EDT | Special Weather Statement | CLE | Knox | 28 min |
| Jun 16, 4:06 AM EDT | Small Craft Advisory | CLE | 18 hr | |
| Jun 16, 4:07 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 1 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.